MDJunction - People Helping People
 
Ask a Question
08/10/2012 08:11 AM

bloated from benzo withdrawal

Rflattsfan78
Rflattsfan78  
Posts: 607
Member

Hi guys. Does anyone know if gas/bloated stomach feeling is common in benzo withdrawal? I've been in therapy and I'm advancing to a point where I've cut down on the .25mg klonopin I've been on a while. I know it's a very small dose, but has anyone had this symptom with decreasing a benzo? I read something online about a term called "benzo belly" in terms of withdrawal.
Reply

08/10/2012 10:11 AM
Kelti
Kelti  
Posts: 4158
VIP Member
I'm an Advocate

I have never heard of benzo belly.

MEMBERS WHAT DO YOU HAVE TO SAY ABOUT THIS??

Kelti.......


08/10/2012 10:38 AM
damselndistress
damselndistressPosts: 16948
Group Leader

I wonder if anxiety isn't the source.

I get very bloated and the gas just feels stuck.

This especially hits me in the epigastric area which can put pressure on my heart and even make my heart feel off.

The problem is it's just the trapped gas.

Once that moves I feel fine.

So I'm wondering if this was something the benzo also did for you was relax your gut.

Tapering down then you may experience more of the gut symtpims that like I feel since I am not on any anxiety meds.

The most important thing is try not to worry.

Maybe you can do somethings dietary wise to help the bloating.

More fiber maybe just a guess to get things moving along.

I think I create way more gas than normal.

I either swallow air or who knows,

I remember once in the bathtub my gut relaxed and no kidding I think I was expelling gas for 45 seconds straight.

There was no end in sight.

When you're carrying that much around with you it's uncomfortable.

Puts pressure on your heart and lungs and can make you feel full or not like eating.

It can be miserable.

Maybe experiment and see what works to help with the gas.

I used to try gas x and it did help a bit.

Post edited by: damselndistress, at: 08/10/2012 10:39 AM


08/10/2012 11:19 AM
Rflattsfan78
Rflattsfan78  
Posts: 607
Member

I tried Gas-x and it does work some..thankfully! Smile It's just been a daily occurrence for the past month or so it seems. Trying to pinpoint the cause, but my gut (no pun intended) is telling me it's anxiety related. Being I decreased the benzo, my anxiety is coming out more. I also have acid issues in my stomach. I think it's all nerve related. I'm going to go to a GI doc if it keeps up. Many years ago I went for these kinds of issues and I was diagnosed with IBS. I was also just diagnosed with an ovarian cyst and I'm wondering if that's the cause, but it's not very big on the ultrasound. I heard some ovarian cysts if they are large enough can cause gas. I'm going for a repeat ultrasound next month to see if it resolved. It's just a constant trapped gassy feeling in my belly...it's annoying and uncomfortable. Of course I worry about it and it gets worse! Thanks for replying Smile

08/10/2012 12:22 PM
LostInCyberspace12
LostInCyberspace12  
Posts: 9906
VIP Member

If you go to the only major benzo support forum left really on the internet>>>>

http://www.benzobuddies.org/forum/

There is a thing that a lot of people talk about called benzo belly. Most of these people have become tolerant to benzos and are very, very sick and desperately trying to come off these drugs and attempting to deal with their anxiety and panic using natural methods.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved